Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Smooth Lie group actions are parametrized diffeological subgroups

Authors: Patrick Iglesias-Zemmour and Yael Karshon
Journal: Proc. Amer. Math. Soc. 140 (2012), 731-739
MSC (2010): Primary 58B25
Published electronically: September 21, 2011
MathSciNet review: 2846342
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every effective smooth action of a Lie group $G$ on a manifold $M$ is a diffeomorphism from $G$ onto its image in $\mathrm {Diff}(M)$, where the image is equipped with the subset diffeology of the functional diffeology.

References [Enhancements On Off] (What's this?)

  • Paul Donato, Revêtement et groupe fondamental des espaces différentiels homogènes. Thèse de doctorat d’état, Université de Provence, Marseille, 1984.
  • Paul Donato and Patrick Iglésias, Exemples de groupes difféologiques: flots irrationnels sur le tore, C. R. Acad. Sci. Paris Sér. I Math. 301 (1985), no. 4, 127–130 (French, with English summary). MR 799609
  • Patrick Iglesias, Fibrés difféologiques et homotopie. Thèse de doctorat d’état, Université de Provence, Marseille, 1985.
  • Shoshichi Kobayashi and Katsumi Nomizu, Foundations of differential geometry. Vol I, Interscience Publishers, a division of John Wiley & Sons, New York-London, 1963. MR 0152974
  • Yael Karshon, Liat Kessler, and Martin Pinsonnault, A compact symplectic four-manifold admits only finitely many inequivalent toric actions, J. Symplectic Geom. 5 (2007), no. 2, 139–166. MR 2377250
  • Andreas Kriegl and Peter W. Michor, The convenient setting of global analysis, Mathematical Surveys and Monographs, vol. 53, American Mathematical Society, Providence, RI, 1997. MR 1471480
  • Hideki Omori, Infinite dimensional Lie transformation groups, Lecture Notes in Mathematics, Vol. 427, Springer-Verlag, Berlin-New York, 1974. MR 0431262
  • Patrick Iglesias-Zemmour, Diffeology. Eprint, 2005–2010. http://math.huji.$\sim$piz/diffeology/

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 58B25

Retrieve articles in all journals with MSC (2010): 58B25

Additional Information

Patrick Iglesias-Zemmour
Affiliation: Laboratoire d’Analyse, Topologie et Probabilités, CNRS, Marseille, France – and – The Hebrew University of Jerusalem, Israel
MR Author ID: 213548

Yael Karshon
Affiliation: Department of Mathematics, The University of Toronto, 40 St. George Street, Toronto, Ontario M5S 2E4, Canada

Received by editor(s): November 30, 2010
Published electronically: September 21, 2011
Additional Notes: This research is partially supported by an NSERC Discovery Grant.
Communicated by: Chuu-Lian Terng
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.